RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Contributions to Game Theory and Management:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Contributions to Game Theory and Management, 2015, Volume 8, Pages 33–46 (Mi cgtm255)  

Optimal doubling strategies in backgammon

Sergei I. Dotsenko, Alexander V. Marynych

Taras Shevchenko National University of Kyiv, Faculty of Cybernetics, Volodymyrska 64/13, Kyiv 01601, Ukraine

Abstract: In this paper we discuss decision procedures related to an important aspect of the backgammon game, namely a doubling. We focus on proper choice of the doubling time and optimal strategies on whether to accept or reject the doubling proposed by the opponent. There are two stages of the game that are most amenable to the analysis. The first one is called “the races”, during this stage opponent's checkers do not block player's moves, the goal is to put all checkers into “the house” and then to take them off the board. In this case we calculate optimal doubling time as well as the optimal strategy for acceptance and rejection. Another case is the so-called two-steps game, the situation in which each player has at most one turn before the game ends. This situation is analyzed using the concept of complex rational behavior.

Keywords: backgammon, decision making, doubling strategies.

Full text: PDF file (199 kB)
References: PDF file   HTML file
Language:

Citation: Sergei I. Dotsenko, Alexander V. Marynych, “Optimal doubling strategies in backgammon”, Contributions to Game Theory and Management, 8 (2015), 33–46

Citation in format AMSBIB
\Bibitem{DotMar15}
\by Sergei~I.~Dotsenko, Alexander~V.~Marynych
\paper Optimal doubling strategies in backgammon
\jour Contributions to Game Theory and Management
\yr 2015
\vol 8
\pages 33--46
\mathnet{http://mi.mathnet.ru/cgtm255}


Linking options:
  • http://mi.mathnet.ru/eng/cgtm255
  • http://mi.mathnet.ru/eng/cgtm/v8/p33

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:153
    Full text:104
    References:31

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020